MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD RT 3H; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD RT 3H; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD RT 3H
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 03/10/2022, it was reported by a sales representative via phone that when surgeon went to insert the very last ar-8724vcl-18 kreulock screw, it sunk below the distal hole of an ar-8916vsr-03 volar distal radius plate.The screw became stuck in the plate and when surgeon attempted to removed the screw, the t8 screw driver bent.Finally, surgeon has to remove all the other screws and forcibly remove the last screw which was still stuck to the plate.A new plate was opened and case was completed.This was discovered during a radius fracture procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-8916vsr-06 plate and concomitant ar-8724vcl-18 screw were received for investigation.Visual inspection identified that the screw was locked within the threaded plate hole, and could not be removed, as the head of the screw had been stripped.Further visual evaluation revealed that the distal screw threads were also stripped.The condition of the plate threads could not be assessed.A probable cause is attributed to over-torquing/over-engaging the screw within the plate.

Brand Name
VOLAR DISTAL RAD PLT TI STD RT 3H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19257533
Report Number1220246-2024-02858
Device Sequence Number12385219
Product Code HRS
UDI-Device Identifier00888867131132
UDI-Public00888867131132
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD RT 3H
Device Catalogue NumberAR-8916VSR-03
Device Lot Number10158487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown